Approximating fixed points of multivalued ρ-nonexpansive mappings in modular function spaces

Full text

(1)

R E S E A R C H

Open Access

Approximating fixed points of multivalued

ρ

-nonexpansive mappings in modular

function spaces

Safeer Hussain Khan

1*

and Mujahid Abbas

2

Dedicated to Professor Wataru Takahashi on his 70th birthday.

*Correspondence: safeer@qu.edu.qa; safeerhussain5@yahoo.com 1Department of Mathematics, Statistics and Physics, Qatar University, Doha, 2713, Qatar Full list of author information is available at the end of the article

Abstract

The existence of fixed points of single-valued mappings in modular function spaces has been studied by many authors. The approximation of fixed points in such spaces via convergence of an iterative process for single-valued mappings has also been attempted very recently by Dehaish and Kozlowski (Fixed Point Theory Appl. 2012:118, 2012). In this paper, we initiate the study of approximating fixed points by the convergence of a Mann iterative process applied on multivalued

ρ-nonexpansive

mappings in modular function spaces. Our results also generalize the corresponding results of (Dehaish and Kozlowski in Fixed Point Theory Appl. 2012:118, 2012) to the case of multivalued mappings.

MSC: 47H09; 47H10; 54C60

Keywords: fixed point; multivalued

ρ-nonexpansive mapping; iterative process;

modular function space

1 Introduction and preliminaries

The theory of modular spaces was initiated by Nakano [] in connection with the theory of ordered spaces, which was further generalized by Musielak and Orlicz []. The fixed point theory for nonlinear mappings is an important subject of nonlinear functional anal-ysis and is widely applied to nonlinear integral equations and differential equations. The study of this theory in the context of modular function spaces was initiated by Khamsiet al.[] (see also [–]). Kumam [] obtained some fixed point theorems for nonexpansive mappings in arbitrary modular spaces. Kozlowski [] has contributed a lot towards the study of modular function spaces both on his own and with his collaborators. Of course, most of the work done on fixed points in these spaces was of existential nature. No results were obtained for the approximation of fixed points in modular function spaces until re-cently Dehaish and Kozlowski [] tried to fill this gap using a Mann iterative process for asymptotically pointwise nonexpansive mappings.

All above work has been done for single-valued mappings. On the other hand, the study of fixed points for multivalued contractions and nonexpansive mappings using the Hausdorff metric was initiated by Markin [] (see also []). Later, an interesting and rich fixed point theory for such maps was developed which has applications in control theory, convex optimization, differential inclusion, and economics (see [] and references cited

(2)

therein). Moreover, the existence of fixed points for multivalued nonexpansive mappings in uniformly convex Banach spaces was proved by Lim []. The theory of multivalued nonexpansive mappings is harder than the corresponding theory of single-valued nonex-pansive mappings. Different iterative processes have been used to approximate the fixed points of multivalued nonexpansive mappings in Banach spaces.

Dhompongsaet al.[] have proved that everyρ-contractionT:C(C) has a fixed

point whereρ is a convex function modular satisfying the so-called-type condition,

Cis a nonemptyρ-boundedρ-closed subset ofLρand(C) a family ofρ-closed

sub-sets ofC. By using this result, they asserted the existence of fixed points for multivalued ρ-nonexpansive mappings. Again their results are existential in nature. See also Kutbi and Latif [].

In this paper, we approximate fixed points ofρ-nonexpansive multivalued mappings in modular function spaces using a Mann iterative process. We make the first ever effort to fill the gap between the existence and the approximation of fixed points ofρ-nonexpansive multivalued mappings in modular function spaces. In a way, the corresponding results of Dehaish and Kozlowski [] are also generalized to the case of multivalued mappings.

Some basic facts and notation needed in this paper are recalled as follows.

Letbe a nonempty set anda nontrivialσ-algebra of subsets of. LetPbe aδ-ring of subsets of, such thatEAPfor anyEPandA. Let us assume that there exists an increasing sequence of setsKnPsuch that=

Kn(for instance,Pcan be the class

of sets of finite measure in aσ-finite measure space). By A, we denote the characteristic

function of the setAin. ByE we denote the linear space of all simple functions with supports fromP. ByM∞we will denote the space of all extended measurable functions, i.e., all functionsf :→[–∞,∞] such that there exists a sequence{gn} ⊂E,|gn| ≤ |f|

andgn(ω)→f(ω) for allω.

Definition  Letρ:M∞→[,∞] be a nontrivial, convex and even function. We say that

ρis a regular convex function pseudomodular if () ρ() = ;

() ρis monotone,i.e.,|f(ω)| ≤ |g(ω)|for anyωimpliesρ(f)≤ρ(g), where

f,gM∞;

() ρis orthogonally subadditive,i.e.,ρ(fAB)≤ρ(fA) +ρ(fB)for anyA,Bsuch

thatAB=φ,fM∞;

() ρhas Fatou property,i.e.,|fn(ω)| ↑ |f(ω)|for allωimpliesρ(fn)↑ρ(f), where fM∞;

() ρis order continuous inE,i.e.,gnE, and|gn(ω)| ↓impliesρ(gn)↓.

A setA is said to beρ-null ifρ(gA) =  for everygE. A propertyp(ω) is said

to holdρ-almost everywhere (ρ-a.e.) if the set{ω:p(ω) does not hold}isρ-null. As usual, we identify any pair of measurable sets whose symmetric difference isρ-null as well as any pair of measurable functions differing only on aρ-null set. With this in mind we define

M(,,P,ρ) =fM∞:f(ω)<∞ρ-a.e.,

(3)

Definition  Letρbe a regular function pseudomodular. We say thatρis a regular convex function modular ifρ(f) =  impliesf= ρ-a.e.

It is known (see []) thatρsatisfies the following properties:

() ρ() = ifff = ρ-a.e.

() ρ(αf) =ρ(f)for every scalarαwith|α|= andfM.

() ρ(αf +βg)≤ρ(f) +ρ(g)ifα+β= ,α,β≥andf,gM.

ρis called a convex modular if, in addition, the following property is satisfied:

() ρ(αf +βg)≤αρ(f) +βρ(g)ifα+β= ,α,β≥andf,gM.

Definition  The convex function modularρdefines the modular function spaceas

=

fM;ρ(λf)→ asλ→.

Generally, the modularρis not subadditive and therefore does not behave as a norm or a distance. However, the modular spacecan be equipped with anF-norm defined by

fρ=inf

α>  :ρ

f

α

α .

In the caseρis convex modular,

fρ=inf

α>  :ρ

f

α

≤

defines a norm on the modular space, and it is called the Luxemburg norm.

The following uniform convexity type properties ofρcan be found in [].

Definition  Letρbe a nonzero regular convex function modular defined on. Lett

(, ),r> ,ε> . Define

D(r,ε) =

(f,g) :f,g,ρ(f)≤r,ρ(g)≤r,ρ(fg)≥εr

.

Let

δt(r,ε) =inf

 –

tf+ ( –t)g: (f,g)∈D(r,ε) ifD(r,ε)=φ,

andδ(r,ε) =  ifD(r,ε) =φ.

As a conventional notation,δ=δ   .

Definition  A nonzero regular convex function modularρis said to satisfy (UC) if for everyr> ,ε> ,δ(r,ε) > . Note that for everyr> ,D(r,ε)=φforε>  small enough. ρis said to satisfy (UUC) if for everys≥,ε> , there existsη(s,ε) >  depending only uponsandεsuch thatδ(r,ε) >η(s,ε) >  for anyr>s.

(4)

ρ-convergent tofifρ(fnf)→asn→ ∞;

ρ-Cauchy, ifρ(fnfm)→asnandm→ ∞.

Consistent with [], theρ-distance from anfto a setDis given as follows:

distρ(f,D) =inf

ρ(fh) :hD.

Definition  A subsetDis called:

ρ-closed if theρ-limit of aρ-convergent sequence ofDalways belongs toD; • ρ-a.e. closed if theρ-a.e. limit of aρ-a.e. convergent sequence ofDalways belongs

toD;

ρ-compact if every sequence inDhas aρ-convergent subsequence inD; • ρ-a.e. compact if every sequence inDhas aρ-a.e. convergent subsequence inD; • ρ-bounded if

diamρ(D) =sup

ρ(fg) :f,gD<∞.

A setD is called ρ-proximinal if for eachf there exists an element gD

such that ρ(fg) = distρ(f,D). We shall denote the family of nonempty ρ-bounded

ρ-proximinal subsets ofDby (D), the family of nonemptyρ-closedρ-bounded

sub-sets ofDby(D) and the family ofρ-compact subsets ofDby(D). Let(·,·) be the

ρ-Hausdorff distance onCρ(), that is,

(A,B) =max

sup

fA

distρ(f,B),sup gB

distρ(g,A)

, A,B().

A multivalued mappingT:D() is said to beρ-nonexpansive if

(Tf,Tg)≤ρ(fg), f,gD.

A sequence{tn} ⊂(, ) is called bounded away from  if there existsa>  such thattna

for everyn∈N. Similarly,{tn} ⊂(, ) is called bounded away from  if there existsb< 

such thattnbfor everyn∈N.

Lemma (Lemma . []) Letρ satisfy(UUC)and let{tk} ⊂(, )be bounded away fromand.If there exists R> such that

lim sup

n→∞ ρ(fn)≤R, lim supn→∞ ρ(gn)≤R

and

lim

n→∞ρ

tnfn+ ( –tn)gn

=R,

thenlimn→∞ρ(fngn) = .

The above lemma is an analogue of a famous lemma due to Schu [] in Banach spaces. A functionfis called a fixed point ofT:(D) iffTf. The set of all fixed

(5)

Lemma  Let T:D(D)be a multivalued mapping and

PTρ(f) =

gTf :ρ(fg) =distρ(f,Tf)

.

Then the following are equivalent: () f(T),that is,fTf.

() PTρ(f) ={f},that is,f=gfor eachgPTρ(f).

() fF(PTρ(f)),that is,fPTρ(f).FurtherFρ(T) =F(PTρ(f))whereF(PρT(f))denotes the set of fixed points ofPT

ρ(f).

Proof ()⇒(). Sincef(T)⇒fTf, sodistρ(f,Tf) = . Therefore, for any gPT

ρ(f),ρ(fg) =distρ(f,Tf) =  implies thatρ(fg) = . Hencef=g. That is,PρT(f) ={f}.

()⇒(). Obvious.

()⇒(). SincefF(PTρ(f)), so by definition ofPρT(f) we havedistρ(f,Tf) =ρ(ff) = .

ThusfTf byρ-closedness ofTf.

Definition  A multivalued mappingT:D(D) is said to satisfy condition (I) if there

exists a nondecreasing functionl: [,∞)→[,∞) withl() = ,l(r) >  for allr∈(,∞) such thatdistρ(f,Tf)≥l(distρ(f,(T))) for allfD.

It is a multivalued version of condition (I) of Senter and Dotson [] in the framework of modular function spaces.

2 Main results

We prove a key result giving a major support to ourρ-convergence result for approxi-mating fixed points of multivaluedρ-nonexpansive mappings in modular function spaces using a Mann iterative process.

Theorem  Let ρ satisfy(UUC)and D a nonemptyρ-closed, ρ-bounded and convex subset of Lρ.Let T:D(D)be a multivalued mapping such that PTρis aρ-nonexpansive mapping.Suppose that Fρ(T)=φ.Let{fn} ⊂D be defined by the Mann iterative process:

fn+= ( –αn)fn+αnun,

where unPTρ(fn)and{αn} ⊂(, )is bounded away from bothand.Then

lim

n→∞ρ(fnc)exists for all c(T)

and

lim

n→∞ρ

fnPρT(fn)

= .

Proof Letc(T). By Lemma ,PTρ(c) ={c}. Moreover, by the same lemma,(T) = F(PT

ρ). To prove thatlimn→∞ρ(fnc) exists for allc(T), consider

ρ(fn+–c) =ρ

( –αn)fn+αnunc

=ρ( –αn)(fnc) +αn(unc)

(6)

By convexity ofρ, we have

ρ(fn+–c)≤( –αn)ρ(fnc) +αnρ(unc) ≤( –αn)

PTρ(fn),PTρ(c)

+αnHρ

PρT(fn),PρT(c)

≤( –αn)ρ(fnc) +αnρ(fnc)

=ρ(fnc).

Hencelimn→∞ρ(fnc) exists for eachc(T).

Suppose that

lim

n→∞ρ(fnc) =L, (.)

whereL≥. We now prove that

lim

n→∞ρ

fnPρT(fn)

= .

Asdistρ(fn,PTρ(fn))≤ρ(fnun), it suffices to prove that

lim

n→∞ρ(fnun) = .

Since

ρ(unc)≤

PTρ(fn),PTρ(c)

ρ(fnc),

therefore

lim sup

n→∞ ρ(unc)≤lim supn→∞ ρ(fnc)

and so in view of (.), we have

lim sup

n→∞

ρ(unc)≤L. (.)

As

lim

n→∞ρ(fn+–c) =nlim→∞ρ

( –αn)fn+αnunc

(.)

= lim

n→∞ρ

( –αn)(fnc) +αn(unc)

(.)

=L, (.)

from (.), (.), (.), and Lemma , we have

lim

n→∞ρ(fnun) = .

Hence

lim

n→∞distρ

fn,PTρ(fn)

(7)

Now we are all set for our convergence result for approximating fixed points of mul-tivaluedρ-nonexpansive mappings in modular function spaces using the Mann iterative process as follows.

Theorem  Letρsatisfy(UUC)and D a nonemptyρ-compact,ρ-bounded and convex subset of Lρ.Let T:D(D)be a multivalued mapping such that PρTisρ-nonexpansive mapping.Suppose that Fρ(T)=φ.Let{fn}be as defined in Theorem.Then{fn}ρ-converges to a fixed point of T.

Proof From ρ-compactness of D, there exists a subsequence {fnk} of {fn} such that

limk→∞(fnkq) =  for someqD. To prove thatq is a fixed point ofT, letg be an

arbitrary point inPT

ρ(q) andf inPρT(fnk). Note that

ρ

qg

=ρ

qfnk

 +

fnkf

 +

fg

≤ 

ρ(qfnk) +

ρ(fnkf) +

 ρ(fg)

ρ(qfnk) +distρ

fnk,P T ρ(fnk)

+distρ

PρT(fnk),g

ρ(qfnk) +distρ

fnk,P T ρ(fnk)

+

PTρ(fnk),P T ρ(q)

ρ(qfnk) +distρ

fnk,P T ρ(fnk)

+ρ(qfnk).

By Theorem , we havelimn→∞distρ(fn,PρT(fn)) = . This givesρ(qg) = . Henceqis a

fixed point ofPT

ρ. Since the set of fixed points ofPρTis the same as that ofTby Lemma , {fn}ρ-converges to a fixed point ofT.

Theorem  Letρsatisfy(UUC)and D a nonemptyρ-closed,ρ-bounded and convex sub-set of Lρ.Let T:D(D)be a multivalued mapping with and Fρ(T)=φand satisfying condition(I)such that PT

ρ isρ-nonexpansive mapping.Let{fn}be as defined in Theorem. Then{fn}ρ-converges to a fixed point of T.

Proof From Theorem ,limn→∞ρ(fnc) exists for allcF(PTρ) =(T). Iflimn→∞ρ(fnc) = , there is nothing to prove. We assumelimn→∞ρ(fnc) =L> . Again from

Theo-rem ,ρ(fn+–c)≤ρ(fnc) so that

distρ

fn+,(T)

≤distρ

fn,(T)

.

Hencelimn→∞distρ(fn,(T)) exists. We now prove thatlimn→∞distρ(fn,(T)) = . By

using condition (I) and Theorem , we have

lim

n→∞l

distρ

fn,(T)

≤ lim

n→∞distρ(fn,Tfn) = .

That is,

lim

n→∞l

distρ

fn,(T)

= .

(8)

Next, we show that{fn}is aρ-Cauchy sequence inD. Letε>  be arbitrarily chosen.

Sincelimn→∞distρ(fn,(T)) = , there exists a constantnsuch that for allnn, we have

distρ

fn,(T)

<ε

.

In particular,inf{ρ(fn–c) :c(T)}<

ε

. There must exist ac∗∈(T) such that

ρfn–c

<ε.

Now form,nn, we have

ρ

fn+mfn

≤ 

ρ

fn+mc

+

ρ

fnc

ρfn–c

<ε.

Hence{fn}is aρ-Cauchy sequence in aρ-closed subsetDof, and so it must converge

inD. Letlimn→∞fn=q. Thatqis a fixed point ofTnow follows from Theorem .

We now give some examples. The first one shows the existence of a mapping satisfying the condition (I) whereas the second one shows the existence of a mapping satisfying all the conditions of Theorem .

Example  Let=M[, ] (the collection of all real valued measurable functions on

[, ]). Note thatM[, ] is a modular function space with respect to

ρ(f) =

|f|.

LetD={f:≤f(x)≤}. ObviouslyDis a nonempty closed and convex subset of.

DefineT:D() as

Tf =

g:

≤g(x)≤ +

f(x)

 .

Define a continuous and nondecreasing functionl: [,∞)→[,∞) byl(r) =r. It is obvi-ous thatdistρ(f,Tf)≥l(distρ(f,FT)) for allfD. HenceT satisfies the condition (I).

Example  The real number systemRis a space modulared byρ(f) =|f|. LetD= [, ]. ObviouslyDis a nonempty closed and convex subset ofR. DefineT:D(D) as

Tf =

,  +f

.

Define a continuous and nondecreasing functionl: [,∞)→[,∞) byl(r) = r

(9)

Note thatPT

ρ(f) ={f}whenfD. HencePTρ is nonexpansive. Moreover, by Lemma , PT

ρ(f) ={f} ⇒fTf for allfD. Thus{fn} ⊂Ddefined byfn+= ( –αn)fn+αnunwhere unPTρ(fn)ρ-converges to a fixed point ofT.

Competing interests

The authors declare that they have no competing interests.

Authors’ contributions

Both authors worked on the manuscript. Both read and approved the final manuscript.

Author details

1Department of Mathematics, Statistics and Physics, Qatar University, Doha, 2713, Qatar.2Department of Mathematics and Applied Mathematics, University of Pretoria, Lynnwood road, Pretoria, 0002, South Africa.

Acknowledgements

The first author owes a lot to Professor Wataru Takahashi from whom he started learning the very alphabets of Fixed Point Theory during his doctorate at Tokyo Institute of Technology, Tokyo, Japan. He is extremely indebted to Professor Takahashi and wishes him a long healthy active life. The authors are thankful to the anonymous referees for giving valuable comments.

Received: 3 October 2013 Accepted: 24 January 2014 Published:11 Feb 2014 References

1. Nakano, H: Modular Semi-Ordered Spaces. Maruzen, Tokyo (1950) 2. Musielak, J, Orlicz, W: On modular spaces. Stud. Math.18, 591-597 (1959)

3. Khamsi, MA, Kozlowski, WM, Reich, S: Fixed point theory in modular function spaces. Nonlinear Anal.14, 935-953 (1990)

4. Khamsi, MA: A convexity property in modular function spaces. Math. Jpn.44, 269-279 (1996)

5. Dhompongsa, S, Benavides, TD, Kaewcharoen, A, Panyanak, B: Fixed point theorems for multivalued mappings in modular function spaces. Sci. Math. Jpn.e-2006, 139-147 (2006)

6. Benavides, TD, Khamsi, MA, Samadi, S: Asymptotically non-expansive mappings in modular function spaces. J. Math. Anal. Appl.265, 249-263 (2002)

7. Benavides, TD, Khamsi, MA, Samadi, S: Asymptotically regular mappings in modular function spaces. Sci. Math. Jpn. 53, 295-304 (2001)

8. Benavides, TD, Khamsi, MA, Samadi, S: Uniformly Lipschitzian mappings in modular function spaces. Nonlinear Anal. 46, 267-278 (2001)

9. Kumam, P: Fixed point theorem for non-expansive mappings in modular spaces. Arch. Math.40, 345-353 (2004) 10. Kozlowski, WM: Modular Function Spaces. Dekker, New York (1988)

11. Dehaish, BAB, Kozlowski, WM: Fixed point iteration for asymptotic pointwise nonexpansive mappings in modular function spaces. Fixed Point Theory Appl.2012, 118 (2012)

12. Markin, JT: Continuous dependence of fixed point sets. Proc. Am. Math. Soc.38, 545-547 (1973) 13. Nadler, SB Jr.: Multivalued contraction mappings. Pac. J. Math.30, 475-488 (1969)

14. Gorniewicz, L: Topological Fixed Point Theory of Multivalued Mappings. Kluwer Academic, Dordrecht (1999) 15. Lim, TC: A fixed point theorem for multivalued nonexpansive mappings in a uniformly convex Banach spaces. Bull.

Am. Math. Soc.80, 1123-1126 (1974)

16. Kutbi, MA, Latif, A: Fixed points of multivalued mappings in modular function spaces. Fixed Point Theory Appl.2009, Article ID 786357 (2009)

17. Kilmer, SJ, Kozlowski, WM, Lewicki, G: Sigma order continuity and best approximation in-spaces. Comment. Math.

Univ. Carol.3, 2241-2250 (1991)

18. Schu, J: Weak and strong convergence to fixed points of asymptotically nonexpansive mappings. Bull. Aust. Math. Soc.43, 153-159 (1991)

19. Senter, HF, Dotson, WG: Approximating fixed points of nonexpansive mappings. Proc. Am. Math. Soc.44(2), 375-380 (1974)

10.1186/1687-1812-2014-34

Figure

Updating...